Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
An unusual presentation of sertraline and trazodone overdose
Autore:
Adson, DE; Erickson-Birkedahl, S; Kotlyar, M;
Indirizzi:
Univ Minnesota, Dept Psychiat, Minneapolis, MN 55454 USA Univ Minnesota Minneapolis MN USA 55454 ychiat, Minneapolis, MN 55454 USA Univ Minnesota, Minneapolis Sch Med, Abbott NW Hosp, Minneapolis, MN 55455USA Univ Minnesota Minneapolis MN USA 55455 NW Hosp, Minneapolis, MN 55455USA Univ Minnesota, Coll Pharm, Dept Expt & Clin Pharmacol, Minneapolis, MN 55455 USA Univ Minnesota Minneapolis MN USA 55455 rmacol, Minneapolis, MN 55455 USA
Titolo Testata:
ANNALS OF PHARMACOTHERAPY
fascicolo: 11, volume: 35, anno: 2001,
pagine: 1375 - 1377
SICI:
1060-0280(200111)35:11<1375:AUPOSA>2.0.ZU;2-C
Fonte:
ISI
Lingua:
ENG
Soggetto:
SEROTONIN SYNDROME; FLUOXETINE OVERDOSE; ANGIOEDEMA; DISORDERS;
Keywords:
sertraline; trazodone; drug overdose; angioedema; serotonin syndrome;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
15
Recensione:
Indirizzi per estratti:
Indirizzo: Adson, DE Univ Minnesota, Dept Psychiat, F282-2A W Bldg,2450 Riverside Ave, Minneapolis, MN 55454 USA Univ Minnesota F282-2A W Bldg,2450 Riverside Ave Minneapolis MN USA 55454
Citazione:
D.E. Adson et al., "An unusual presentation of sertraline and trazodone overdose", ANN PHARMAC, 35(11), 2001, pp. 1375-1377

Abstract

OBJECTIVE: To report an unusual and life-threatening presentation of an overdose of sertraline and trazodone. CASE SUMMARY: A patient with a history of depression ingested sertraline 6000 mg and trazodone 1300 mg in a suicide attempt. Twenty-four hours after antidepressant administration, the patient presented with symptoms of selective serotonin-reuptake inhibitor (SSRI) overdose and serotonin syndrome, and later developed an enlarged tongue consistent with angioedema. A compromised airway resulted and endotracheal intubation was necessary. After intubation, the symptoms subsided and the patient recovered. DISCUSSION: Although SSRIs and trazodone are generally considered to be relatively safe in single-agent overdose, serious delayed reactions can occur, especially if several agents are involved. In this case the patient initially presented with symptoms typical of an SSRI overdose that did not appear to be exceptionally dangerous. Over time, symptoms consistent with angioedema appeared that necessitated intubation. Although previous reports on angioedema have been reported with SSRIs, this is the first report, to our knowledge, of a presentation this severe. CONCLUSIONS: This case demonstrated that overdose with the newer antidepressants can result in unusual and delayed presentations and must be treated with caution.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 20/01/20 alle ore 22:04:20